Alert archive / New Mexico / Fire Weather Watches in 2018

Fire Weather Watch 21, NWS Midland/Odessa, TX

May 9, 2018

NWS Midland/Odessa, TX issued this fire weather watch at May 9, 2018, 2:54 AM MDT. It took effect at May 10, 2018, 12:00 PM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 9, 2018, 2:54 AM MDT (08:54 UTC)
In effect from
May 10, 2018, 12:00 PM MDT
Expired
May 10, 2018, 2:52 AM MDT
In force
Issued by
NWS Midland/Odessa, TX

The text

As transmitted.

506 
WWUS84 KMAF 090854
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
354 AM CDT Wed May 9 2018

...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON AND EVENING FOR
THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO FOR HOT, DRY, AND
WINDY CONDITIONS...

.Increasing winds, low humidities, and very dry fuels will combine
to produce critical fire weather across the Guadalupe Mountains
and southeast New Mexico Thursday afternoon and evening.

NMZ114-115-TXZ258-092215-
/O.NEW.KMAF.FW.A.0021.180510T1800Z-180511T0300Z/
Guadalupe Mountains-Southeast Plains-
254 AM MDT Wed May 9 2018

...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON AND EVENING 
FOR HOT, DRY, AND WINDY CONDITIONS... 

* WIND...Southwest 15 to 25 mph.

* HUMIDITY...5 to 10 percent.

* FUELS...Critically to extremely dry.

* IMPACTS...Any fires that develop will likely spread rapidly.
  Outdoor burning is discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
2 follow-up statements
504 
WWUS84 KMAF 092002
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
302 PM CDT Wed May 9 2018

...FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON AND 
EVENING FOR THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO FOR 
HOT, DRY, AND WINDY CONDITIONS...

.Increasing winds, low humidities, and very dry fuels will
combine to produce critical fire weather across the Guadalupe
Mountains and southeast New Mexico Thursday afternoon and
evening.

NMZ114-115-TXZ258-101000-
/O.CON.KMAF.FW.A.0021.180510T1800Z-180511T0300Z/
Guadalupe Mountains-Southeast Plains-
202 PM MDT Wed May 9 2018

...FIRE WEATHER WATCH REMAINS IN EFFECT FOR THURSDAY AFTERNOON 
AND EVENING FOR HOT, DRY, AND WINDY CONDITIONS...

* WIND...Southwest 15 to 25 mph.

* HUMIDITY...5 to 10 percent.

* FUELS...Critically to extremely dry.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
015 
WWUS84 KMAF 100852
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
352 AM CDT Thu May 10 2018

...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON AND EVENING FOR 
THE GUADALUPE MOUNTAINS, SOUTHEAST NEW MEXICO, THE VAN HORN
CORRIDOR, AND GAINES COUNTY FOR HOT, DRY, AND WINDY CONDITIONS...

.Increasing winds, low humidities, and very dry fuels will
combine to produce critical fire weather across the Guadalupe
Mountains and southeast New Mexico Thursday afternoon and
evening.

NMZ114-115-TXZ258-102115-
/O.CAN.KMAF.FW.A.0021.180510T1800Z-180511T0300Z/
/O.NEW.KMAF.FW.A.0022.180511T1700Z-180512T0300Z/
Guadalupe Mountains-Southeast Plains-
252 AM MDT Thu May 10 2018

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING FOR HOT, DRY, AND WINDY CONDITIONS...

* WIND...Southwest 20 to 35 mph.

* HUMIDITY...6 to 9 percent.

* FUELS...Critically to extremely dry.

* IMPACTS...Any fires that develop will likely spread rapidly.
  Outdoor burning is discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

TXZ045-057-058-102115-
/O.NEW.KMAF.FW.A.0022.180511T1700Z-180512T0300Z/
Gaines-Van Horn and Highway 54 Corridor-
Reeves County and Upper Trans Pecos-
352 AM CDT Thu May 10 2018 /252 AM MDT Thu May 10 2018/

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING FOR HOT, DRY, AND WINDY CONDITIONS...

* WIND...Southwest 15 to 25 mph. 

* HUMIDITY...6 to 10 percent.

* FUELS...Critically to extremely dry.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this fire weather watch went out at May 9, 2:35 AM MDT, 19 minutes earlier.

Area forecast discussion, May 9, 2:35 AM MDT, 19 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
335 AM CDT Wed May 9 2018

.DISCUSSION...
Upper ridge extending from Baja up across the Great Basin to Canada
will be flattened out by next upper low rolling in from the Pacific.
This low will dive south Friday before becoming hung up over NV.
Eventually this low weakens before a new one comes ashore WA the
middle of next week.  The ridge shifts east across Mexico to TX by
the weekend and continues into next week.  Its only early May but
looking like a summer time pattern in place.

Temperatures yesterday climbed to the Century mark and beyond with
100 at Dryden and Midland Airpark... 102 at Wink and Pecos... 103 at
Coyanosa... and the area high which was also the state high was 106
at Rio Grande Village.  Will be hot again today with similar
conditions... have stayed at or above guidance.  Even overnight lows
warm with readings in the upper 60s to lower 70s.  With ridge aloft
expect little variation from day to day with potential for a weak
front early next week... till then will be hot.

Have had a gusty south wind this morning with some mid clouds over
the Big Bend and Lower Trans Pecos.  Have had a few weak echos over
Brewster with a couple lightning strikes.  Low level moisture a
limiting factor for rain with dewpts only in the 30s and 40s.  As
upper ridge builds east rain chances should end for a few day.  May
see some chance of storms in the extended forecast especially
Monday.

&&

.FIRE WEATHER...
We will see a slight break in fire weather today as winds weaken
across areas that will see the lowest rh's (SE NM south to the Big
Bend). Very hot conditions will continue along with very low
humidities through the rest of the week. Winds will increase Thursday
over the Guadalupe Mountains and SE NM as mid level flow picks up.
ERC-G values continue to be >90% across much of the area so will go
with a Fire Weather Watch for the above locations that will see the
strongest winds. Similar conditions are expected Friday and Saturday
over the same locations so expect additional fire weather products
to be issued in the coming days.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     98  68  96  67 /   0   0   0   0
Carlsbad                      100  64 102  64 /   0   0   0   0
Dryden                         95  66  95  67 /   0   0   0   0
Fort Stockton                 100  69 101  69 /   0   0   0   0
Guadalupe Pass                 95  68  94  66 /   0   0   0   0
Hobbs                          98  64  98  63 /   0   0   0   0
Marfa                          93  53  94  56 /   0   0   0   0
Midland Intl Airport           99  69  98  68 /   0   0   0   0
Odessa                         99  69  98  68 /   0   0   0   0
Wink                          102  68 102  66 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Fire Weather Watch from Thursday afternoon through Thursday
     evening for Guadalupe Mountains-Southeast Plains.

TX...Fire Weather Watch from Thursday afternoon through Thursday
     evening for Guadalupe Mountains.

&&

29/72
Hazardous weather outlook, May 9, 2:36 AM MDT, 18 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
336 AM CDT Wed May 9 2018

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-100845-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-
Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos-
Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-
Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau-
Big Bend Area-Terrell-Guadalupe Mountains-
336 AM CDT Wed May 9 2018 /236 AM MDT Wed May 9 2018/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Critical fire weather is expected across the Guadalupe Mountains and
portions of southeast New Mexico Thursday through Saturday.

Very hot temperatures are expected across the area Friday and
Saturday. Be sure to take breaks and drink plenty of water if are
outside for an extended period.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
http://weather.gov/midland

Nearby

Fire Weather Watches in New Mexico, 2018Fire Weather Watches in Texas, 2018Every fire weather watch in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.